Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 227, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 18, 2001, 10:58 PM CDT for Andrew County, Missouri. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 18, 2001, 10:58 PM CDT (03:58 UTC)
- Expired
- Jul 19, 2001, 12:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Andrew County, MO
The radar
The Pleasant Hill radar (KEAX), 143 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 11:10 PM CDT | Thunderstorm Wind 52 E | Savannah, MO | |
| Jul 18, 11:40 PM CDT | Thunderstorm Wind 57 E | Savannah, MO | |
| Jul 18, 11:48 PM CDT | Hail 0.75 | Savannah, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3888 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 190358
SVRMCI
MOC003-190500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 PM CDT WED JUL 18 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDREW COUNTY IN NORTHWEST MISSOURI
* UNTIL MIDNIGHT CDT
* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHWEST OF BOLCKOW TO 8
MILES WEST OF AMAZONIA...OR FROM 13 MILES SOUTH OF MARYVILLE TO 14
MILES NORTHWEST OF ST JOSEPH...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AMAZONIA AT 1115 PM CDT
ROSENDALE AT 1120 PM CDT
WHITESVILLE AT 1125 PM CDT
AVENUE CITY AT 1130 PM CDT
ROCHESTER AT 1140 PM CDT
COSBY AT 1145 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 4013 9503 4007 9505 4004 9501 3994 9500
3990 9493 3983 9488 3983 9463 4013 9463
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:30 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 18, 9:30 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 930 PM CDT WED JUL 18 2001 RECONFIGURATION OF FLASH FLOOD WATCH LOOKS NECESSARY GIVEN THE EVOLUTION OF THE CURRENT WEATHER SITUATION. WIND PROFILERS AT 850 MB SHOW CONCENTRATION OF LOW LEVEL WAA FURTHER WEST THAN ADVERTISED BY THE MORNING MODEL PACKAGE. THUS...THE HEAVY RAIN POTENTIAL WILL LIKELY BE POSITIONED FURTHER WEST INTO SCENTRAL NEBR AND NCENTRAL KS. WILL LEAVE A HANDFUL OF COUNTIES IN THE WATCH WHERE THE HEAVY RAINS FELL LAST NIGHT. FLASH FLOOD GUIDANCE IN THESE COUNTIES ARE GENERALLY LESS THAN AN INCH AND A QUARTER. .EAX... FLASH FLOOD WATCH MO...ZONES 001-011-012 KS...ZONES 025-102 EXCESSIVE HEAT WARNING MO...ZONES 020>022-028>031-037>040-043>046-053-054 KS...ALL ZONES KOCH
In the hours before
Local storm report, Jul 18, 10:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM IOWA PT KS 65 MPH TSTM GUST
07/18/01 DONIPHAN REPORTED BY HAM RADIO
OPERATOR.
1038 PM 4 W HIGHLAND KS 60 MPHP TSTM GUST
07/18/01 DONIPHAN REPORTED BY FIRE AND
RESCUE. ESTIMATED 50 TO
60 MPH WINDS.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:02 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 43 min |
| Jul 18, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 66 min |
| Jul 18, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 46 min |
| Jul 19, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 38 min |
| Jul 19, 12:46 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 44 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 54 min |
| Jul 19, 1:05 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 55 min |
| Jul 19, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 57 min |
| Jul 19, 5:00 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 60 min |
| Jul 19, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.